MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; HEAD, FEMORAL, COCR 36MM

ENCORE MEDICAL L.P. FMP HIP; HEAD, FEMORAL, COCR 36MM
Model Number 497-36-000
Health Effect - Clinical Code Pain (1994)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting at the doctor 's office with pain in hip.The revision surgery was scheduled to perform a head and liner exchange with wash out for possible infection.The stem and head were djo products the cup and liner were mako.Only a replacement head was removed and replaced with djo surgical.
 
Additional Manufacturer Narrative
The date reported (b)(4)2015, can not be confirmed.Manufacturer narrative: the reason for this revision surgery was the patient had hip pain and possible infection.The actual length of in-vivo length patient service for this product is unknown since the original surgery date was not provided could not be established.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.Attempts were made to verify that the parts reported on the complaint were the parts removed; however, the parts could not be verified with the given information.Without the ability to verify the parts listed, this investigation is limited in scope.If additional information can be provided at a later time, this investigation shall be re-evaluated.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery for a pain in hip and wash out for a possible infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.With the limited information provided about the patient and the devices removed during the revision surgery, it is impossible to determine the source of the infection.Containment based on the information submitted with this complaint it is not possible as the agent was unable to supply the original delivery ticket therefore the parts listed on the complaint could not be verified.

Brand Name
FMP HIP
Common Device Name
HEAD, FEMORAL, COCR 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6888538
Report Number1644408-2017-00817
Device Sequence Number16170150
Product Code JDI
UDI-Device Identifier00888912024051
UDI-Public(01)00888912024051
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K040354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number497-36-000
Device Catalogue Number497-36-000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age60 YR